Alert archive / Michigan / Gale Warnings in 2026

Gale Warning 1, NWS Gaylord, MI

January 9, 2026

NWS Gaylord, MI issued this gale warning at Jan 9, 2026, 1:51 AM EST. It took effect at Jan 9, 2026, 7:00 AM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 9, 2026, 1:51 AM EST (06:51 UTC)
In effect from
Jan 9, 2026, 7:00 AM EST
Expired
Jan 9, 2026, 7:00 PM EST
In force
12 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

401 
WHUS73 KAPX 090651
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
151 AM EST Fri Jan 9 2026

LHZ345>349-091500-
/O.EXT.KAPX.SC.Y.0003.000000T0000Z-260109T1600Z/
/O.NEW.KAPX.GL.W.0001.260109T1600Z-260110T0000Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
151 AM EST Fri Jan 9 2026

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS
MORNING...
...GALE WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST
THIS EVENING...

* WHAT...For the Small Craft Advisory, Highest gusts up to 33 kts
  from the south and highest waves around 8 feet. For the Gale 
  Warning, Highest gusts up to 45 kts from the northwest and 
  highest waves around 11 feet expected. Occasional storm force 
  gusts possible this afternoon.

* WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge 
  including Mackinac Island, St Ignace to False Detour Channel, 
  5NM East of Mackinac Bridge to Presque Isle Light MI including 
  Bois Blanc Island, Presque Isle Light to Sturgeon Pt MI 
  Including Thunder Bay National Marine Sanctuary and Sturgeon 
  Pt to Alabaster MI.

* WHEN...For the Small Craft Advisory, until 11 AM EST this 
  morning. For the Gale Warning, from 11 AM this morning to 7 PM 
  EST this evening.

* IMPACTS...Strong winds will cause hazardous highest waves which
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LMZ341-342-091500-
/O.UPG.KAPX.SC.Y.0003.260109T1200Z-260110T0000Z/
/O.NEW.KAPX.GL.W.0001.260109T1200Z-260110T0000Z/
Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
151 AM EST Fri Jan 9 2026

...GALE WARNING IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS
EVENING...

* WHAT...Highest gusts up to 40 kts from the northwest and 
  highest waves around 9 feet expected.

* WHERE...Seul Choix Point to 5NM West of Mackinac Bridge and 
  Norwood MI to 5NM West of Mackinac Bridge including Little 
  Traverse Bay.

* WHEN...From 7 AM this morning to 7 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous highest waves which
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LSZ321-322-091500-
/O.UPG.KAPX.SC.Y.0003.260109T1200Z-260110T0000Z/
/O.NEW.KAPX.GL.W.0001.260109T1200Z-260110T0000Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
151 AM EST Fri Jan 9 2026

...GALE WARNING IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS
EVENING...

* WHAT...Highest gusts up to 40 kts from the northwest and highest
  waves around 9 feet expected. Occasional storm force gusts 
  possible this afternoon.

* WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI and St. Marys River Point Iroquois to E. 
  Potagannissing Bay.

* WHEN...From 7 AM this morning to 7 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous highest waves which
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LMZ323-344>346-091500-
/O.EXT.KAPX.SC.Y.0003.000000T0000Z-260109T1400Z/
/O.NEW.KAPX.GL.W.0001.260109T1400Z-260109T2100Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
151 AM EST Fri Jan 9 2026

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM EST THIS
MORNING...
...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO 4 PM EST THIS
AFTERNOON...

* WHAT...For the Small Craft Advisory, Highest gusts up to 30 
  kts from the south and highest waves around 5 feet. For the 
  Gale Warning, Highest gusts up to 40 kts from the northwest 
  and highest waves around 10 feet expected.

* WHERE...Grand Traverse Bay south of a line Grand Traverse 
  Light to Norwood MI, Sleeping Bear Point to Grand Traverse 
  Light MI, Point Betsie to Sleeping Bear Point MI and Manistee 
  to Point Betsie MI.

* WHEN...For the Small Craft Advisory, until 9 AM EST this 
  morning. For the Gale Warning, from 9 AM this morning to 4 PM 
  EST this afternoon.

* IMPACTS...Strong winds will cause hazardous highest waves which
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$
2 follow-up statements
947 
WHUS73 KAPX 091539
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1039 AM EST Fri Jan 9 2026

LHZ345>349-092345-
/O.EXP.KAPX.SC.Y.0003.000000T0000Z-260109T1600Z/
/O.CON.KAPX.GL.W.0001.260109T1600Z-260110T0000Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
1039 AM EST Fri Jan 9 2026

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...Highest gusts up to 45 kts from the northwest and 
  highest waves around 11 feet expected.

* WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge 
  including Mackinac Island, St Ignace to False Detour Channel, 
  5NM East of Mackinac Bridge to Presque Isle Light MI including 
  Bois Blanc Island, Presque Isle Light to Sturgeon Pt MI 
  Including Thunder Bay National Marine Sanctuary and Sturgeon 
  Pt to Alabaster MI.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LMZ323-344>346-092100-
/O.CON.KAPX.GL.W.0001.000000T0000Z-260109T2100Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1039 AM EST Fri Jan 9 2026

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

* WHAT...Highest gusts up to 40 kts from the northwest and 
  highest waves around 10 feet.

* WHERE...Grand Traverse Bay south of a line Grand Traverse 
  Light to Norwood MI, Sleeping Bear Point to Grand Traverse 
  Light MI, Point Betsie to Sleeping Bear Point MI and Manistee 
  to Point Betsie MI.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LMZ341-342-092345-
/O.CON.KAPX.GL.W.0001.000000T0000Z-260110T0000Z/
Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
1039 AM EST Fri Jan 9 2026

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...Highest gusts up to 40 kts from the northwest and 
  highest waves around 9 feet.

* WHERE...Seul Choix Point to 5NM West of Mackinac Bridge and 
  Norwood MI to 5NM West of Mackinac Bridge including Little 
  Traverse Bay.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LSZ321-322-092345-
/O.CON.KAPX.GL.W.0001.000000T0000Z-260110T0000Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1039 AM EST Fri Jan 9 2026

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...Highest gusts up to 40 kts from the northwest and 
  highest waves around 10 feet.

* WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI and St. Marys River Point Iroquois to E. 
  Potagannissing Bay.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$
031 
WHUS73 KAPX 091926
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
226 PM EST Fri Jan 9 2026

LMZ323-344>346-100300-
/O.CON.KAPX.GL.W.0001.000000T0000Z-260109T2100Z/
/O.NEW.KAPX.SC.Y.0004.260109T2100Z-260110T0300Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
226 PM EST Fri Jan 9 2026

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT 4 PM UNTIL 10 PM EST THIS 
EVENING...

* WHAT...For the Gale Warning, Highest gusts up to 35 kts from 
  the northwest and highest waves around 9 feet. For the Small 
  Craft Advisory, Highest gusts up to 30 kts from the northwest 
  and highest waves around 8 feet expected.

* WHERE...Grand Traverse Bay south of a line Grand Traverse 
  Light to Norwood MI, Sleeping Bear Point to Grand Traverse 
  Light MI, Point Betsie to Sleeping Bear Point MI and Manistee 
  to Point Betsie MI.

* WHEN...For the Gale Warning, until 4 PM EST this afternoon. 
  For the Small Craft Advisory, until 10 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LHZ345>349-100000-
/O.CON.KAPX.GL.W.0001.000000T0000Z-260110T0000Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
226 PM EST Fri Jan 9 2026

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...Highest gusts up to 40 kts from the northwest and 
  highest waves around 11 feet.

* WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge 
  including Mackinac Island, St Ignace to False Detour Channel, 
  5NM East of Mackinac Bridge to Presque Isle Light MI including 
  Bois Blanc Island, Presque Isle Light to Sturgeon Pt MI 
  Including Thunder Bay National Marine Sanctuary and Sturgeon 
  Pt to Alabaster MI.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LMZ341-342-100000-
/O.CON.KAPX.GL.W.0001.000000T0000Z-260110T0000Z/
Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
226 PM EST Fri Jan 9 2026

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...Highest gusts up to 35 kts from the northwest and 
  highest waves around 9 feet.

* WHERE...Seul Choix Point to 5NM West of Mackinac Bridge and 
  Norwood MI to 5NM West of Mackinac Bridge including Little 
  Traverse Bay.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LSZ321-322-100000-
/O.CON.KAPX.GL.W.0001.000000T0000Z-260110T0000Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
226 PM EST Fri Jan 9 2026

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...Highest gusts up to 35 kts from the northwest and 
  highest waves around 10 feet.

* WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI and St. Marys River Point Iroquois to E. 
  Potagannissing Bay.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Jan 8, 11:43 PM EST, 2 hours 8 minutes earlier. Its key messages:

  • Above normal temperatures through Friday morning; widespread rain tonight.
  • Accumulating snow chances return this weekend.
  • Temperatures moderate again Monday/Tuesday, before another shot of colder air mid-late next week; snow chances continue.
Area forecast discussion, Jan 8, 11:43 PM EST, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
1143 PM EST Thu Jan 8 2026

.KEY MESSAGES...

- Above normal temperatures through Friday morning; widespread rain
  tonight.

- Accumulating snow chances return this weekend.

- Temperatures moderate again Monday/Tuesday, before another
  shot of colder air mid-late next week; snow chances continue.

&&

.SHORT TERM /THROUGH FRIDAY/...
Issued at 111 PM EST Thu Jan 8 2026

Pattern Synopsis/Forecast: Early this afternoon, mid-upper level
ridging is situated over the eastern third of the CONUS with a
continually warming airmass locally as deep layer south-
southwesterly winds continue to ramp up. Attention in the near-term
will revolve around strengthening low pressure to our southwest
across the Plains, which is set to trek northeastward across the
western Great Lakes tonight into Friday morning. Northern MI solidly
on the warm side of this system with impressive moisture and
potential for record-setting high temperatures (albeit following a
non-dirunal trend).

Forecast Details: Well above normal temperatures continue across the
entirety of northern MI this afternoon, ranging from the mid-30s far
north and through the 40s across much of northern lower -- even some
low 50s! across northwest lower. Initial rain chances begin around
00z this evening over southwestern areas of the forecast area before
gradually spreading northeast through the remainder of the evening.
We'll see temperatures warm overnight into Friday morning with
potential for several locations to make a run at 50+ degrees, with
the highest probabilities for that across the southern half of APX's
footprint. Several locations nearing or exceeding daily high
temperature records for Friday, despite a non-diurnal temperature
trace with those warmest temps coming early Friday morning.
Impressive moisture with this system as well -- PWs progged to
balloon to >0.75" across the forecast area, perhaps nearing 1.00"
closer to Saginaw Bay. These values + 3 to 4 SD above the early
January climatological mean and above the daily max per APX/SSM
sounding climatology dating back to 1948. Rain amounts likely to
range from one quarter to three quarters of an inch across the
bulk of northern lower as dry slotting prevails later overnight
resulting in rain becoming much more scattered in nature. Those
in the eastern UP on the northwest side of the low passage, and
less affected by dry slotting, potentially 1.00"+ in spots.
While not looking at any widespread flooding, definitely could
see some standing water on area roadways as well as a decent
response in our rivers. Secondary and untreated road surfaces
likely to remain quite slick before melting is complete.

Temperatures cool through the day Friday, but remain above normal.
As this system exits, rain may change to snow across parts of the
area, but with minimal accumulation anticipated before diminishing
entirely through early-mid afternoon. Winds will increase through
this time frame with localized gusts as high as 40 mph possible,
highest early afternoon through early evening. Temps gradually fall
back below freezing late Friday afternoon/Friday evening.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
Issued at 111 PM EST Thu Jan 8 2026

Friday night - Sunday: Little in the way of impact expected Friday
night through Saturday morning; however, attention quickly turns to
the next system set to cross northern MI Saturday afternoon into
Sunday. Confidence in the details/specifics remains low, but
potential does continue to increase for accumulating/potentially
impactful snow and breezy winds across the forecast area. Latest NBM
probs with medium to high chances (50-70%+) for 4"+ of snow Saturday
afternoon - Sunday afternoon. Low-medium probs (25-45%) across parts
of the area for >6". That said, latest suite of ensemble guidance
still has a pretty significant amount of members depicting a weak
and east displaced system, which would bring much less widespread
impactful snow. This shown well in latest LREF probs with low-medium
probabilities (15-45%) of 4"+, and low (<25%) probs for 6"+.
Certainly a time frame worth monitoring over the next 48-72 hours,
with plenty more details to come.  Temperatures will trend cooler
and closer to normal this weekend, with highs by Sunday in the 20s.

Monday - Thursday: Broad troughing expected to prevail through much
of next week, and while temperatures may rebound into the 30s
Monday/Tuesday, there is growing likelihood that another shot of
colder air returns mid-late next week. Simple flow regime and
pattern recognition suggests additional opportunities for passing
clipper systems and lake effect snow showers at times.

&&

.AVIATION /06Z TAFS THROUGH 06Z SATURDAY/...
Issued at 1142 PM EST Thu Jan 8 2026

Area of rain with embedded TS across NE Lower/OSC/APN (not sure
TS will get as far north as APN though) and add'l rain across
Straits near/north of warm front. Expect another area of rain
along/behind front/low pressure that will move back in around 10-
15z. Expect rain to mix with and transition to snow between 15-18z
from W to E, with generally MVFR cigs/visbys (brief period of
IFR/LIFR possible around 10-15z)...and potential for clearing
late afternoon/evening. Winds will be a major concern thru this
TAF period as low pressure strengthens in vc; expect sustained
winds 15- 25kts esp around 18z... except if low tracks over
CIU/PLN, could see much lower sustained winds than expected.
Also expecting gusts 40- 50kts behind front, centered around
18z.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...None.
MARINE...Small Craft Advisory until 7 PM EST Friday for LHZ345>349.
     Small Craft Advisory until 7 PM EST Friday for LMZ323-344>346.
     Small Craft Advisory from 7 AM to 7 PM EST Friday for LMZ341-
     342.
     Small Craft Advisory from 7 AM to 7 PM EST Friday for LSZ321-
     322.

&&

SHORT TERM...MJG
LONG TERM...MJG
AVIATION...FEF
Hazardous weather outlook, Jan 8, 3:04 PM EST, 10 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
304 PM EST Thu Jan 8 2026

MIZ016>018-020>036-041-042-086>088-095>099-092015-
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
304 PM EST Thu Jan 8 2026

This hazardous weather outlook is for Eastern Upper Michigan and
Northern Lower Michigan.

.DAY ONE...This afternoon and tonight.

Ice jams on area rivers may result in localized flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Accumulating snow potential continues to increase across all of
northern Michigan Saturday into Saturday night. Uncertainty still
remains significant with regards to exact snowfall totals.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

For more information visit http://weather.gov/gaylord.

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-092015-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
304 PM EST Thu Jan 8 2026

This hazardous weather outlook is for the northern Michigan
nearshore waters of Lake Huron, Lake Michigan and Lake Superior.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

For more information visit http://weather.gov/gaylord.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 1:38 AM ESTWind AdvisoryAPXAlcona, Alpena, Antrim, Arenac, Benzie, Charlevoix and 19 more14 hr
Jan 9, 2:26 PM ESTSmall Craft AdvisoryAPX8 hr
Jan 9, 2:52 PM ESTWinter Weather AdvisoryAPXAlcona, Alpena, Antrim, Benzie, Charlevoix, Cheboygan and 17 more43 hr

Nearby

Gale Warnings in Michigan, 2026Every gale warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.